Jump to content
CrazyBoards.org

Recommended Posts

Just got my seroquel officially upped to 400mg, even though I was occasionally doing that anyway. Now I'm taking it every night, and yesterday started getting an eye tic. It's driving me crazy. Still have it this morning. Could this be a side effect? No other changes in meds.

Link to comment
Share on other sites

oh yes. for sure.

i've written about my adventures with seroquel before, but if you don't know about it, here's the rundown:

i got internal and external EPS-like symptoms. basically, i was twitching on the inside and outside, if that makes sense. i was unable to walk- i crawled. i managed to get from my bedroom upstairs to the downstairs to try to eat and use the bathroom, and my mom begged me not to take it anymore. but i did, because i didn't want to go to the hospital again (i was just released and seroquel was RXed to me there).

i couldn't get the cereal spoon to my mouth. i hit my cheek and splattered milk and cereal everywhere. then my hands trembled too much and i dropped the bowl on the floor (i was sitting on the floor, against the cabinets to support me). then i had to use the bathroom. i couldn't lift myself off the floor to use the toilet, so my mom had to lift me. it was so embarrassing.

i got off of seroquel pretty quick when my mom had to carry me to the pdoc and demand a med change. i was so sick i couldn't get words out properly.

so YES, seroquel can be a nightmare for some people. i've read that it is a saving grace for some. good. i like to hear about people being successful on meds. but i think people need to know what happened to me and really think before they take the stuff, especially at the 600mg i was taking.

loon

Link to comment
Share on other sites

From RXlist:

http://www.rxlist.com/cgi/generic/quetiap_ad.htm

Extrapyramidal Symptoms

Data from one 6-week clinical trial of schizophrenia comparing five fixed doses of SEROQUEL (75, 150, 300, 600, 750 mg/day) provided evidence for the lack of treatment-emergent extrapyramidal symptoms (EPS) and dose-relatedness for EPS associated with SEROQUEL treatment. Three methods were used to measure EPS: (1) Simpson-Angus total score (mean change from baseline) which evaluates parkinsonism and akathisia, (2) incidence of spontaneous complaints of EPS (akathisia, akinesia, cogwheel rigidity, extrapyramidal syndrome, hypertonia, hypokinesia, neck rigidity, and tremor), and (3) use of anticholinergic medications to treat emergent EPS.

In six additional placebo-controlled clinical trials (3 in acute mania and 3 in schizophrenia) using variable doses of SEROQUEL, there were no differences between the SEROQUEL and placebo treatment groups in the incidence of EPS, as assessed by Simpson-Angus total scores, spontaneous complaints of EPS and the use of concomitant anticholinergic medications to treat EPS.

In two placebo-controlled clinical trials for the treatment of bipolar depression using 300 mg and 600 mg of SEROQUEL, the incidence of adverse events potentially related to EPS was 12% in both dose groups and 6% in the placebo group. In these studies, the incidence of the individual adverse events (eg, akathisia, extrapyramidal disorder, tremor, dyskinesia, dystonia, restlessness, muscle contractions involuntary, psychomotor hyperactivity and muscle rigidity) were generally low and did not exceed 4% in any treatment group.

The 3 treatment groups were similar in mean change in SAS total score and BARS Global Assessment score at the end of treatment. The use of concomitant anticholinergic medications was infrequent and similar across the three treatment groups.

These are cases of seroquel being taken by itself and not as part of a cocktail. If you've taken any other APs recently it could significantly increase the risk.

Link to comment
Share on other sites

Thanks, VE. My pdoc approved taking a very low dose of risperdal if needed for anger, even though I'm on sq. So perhaps it's that combo (yes, I took some over the weekend).

Thanks for sharing that, Loon, yes I do remember the story. Awful. I am glad sq is treating me better. Everyone's MMV.

Link to comment
Share on other sites

im on 0,5 mg fluanxol just on day 3...Its maybe stupid but tonight i started having servere eye muscle spasms! man im freaked out i might have td! or is this impossible after 3 days?? or is it just eps and will it go away?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...